Kyoto Journal of Mathematics

On the collapsing along deformations of hyperbolic cone 3 -manifolds

Alexandre Paiva Barreto

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

This article focuses on deformations of hyperbolic cone structures under the assumption that the length of the singularity remains uniformly bounded during the deformation. Let M be a closed, orientable, and irreducible 3 -manifold, and let Σ be an embedded link in M . For a collapsing sequence of hyperbolic cone structures with topological type ( M , Σ ) and with uniformly bounded lengths of singularities, we prove that M is either Seifert fibered or a Sol manifold.

Article information

Source
Kyoto J. Math., Volume 56, Number 3 (2016), 539-557.

Dates
Received: 10 October 2014
Revised: 16 July 2015
Accepted: 30 July 2015
First available in Project Euclid: 22 August 2016

Permanent link to this document
https://projecteuclid.org/euclid.kjm/1471872280

Digital Object Identifier
doi:10.1215/21562261-3600166

Mathematical Reviews number (MathSciNet)
MR3542774

Zentralblatt MATH identifier
1354.57024

Subjects
Primary: 57M50: Geometric structures on low-dimensional manifolds

Keywords
hyperbolic cone manifolds collapsing sequences deformations of structures

Citation

Barreto, Alexandre Paiva. On the collapsing along deformations of hyperbolic cone $3$ -manifolds. Kyoto J. Math. 56 (2016), no. 3, 539--557. doi:10.1215/21562261-3600166. https://projecteuclid.org/euclid.kjm/1471872280


Export citation

References

  • [Bar] A. P. Barreto, Déformations de structures hyperboliques coniques, Ph.D. dissertation, Institut de Mathématiques de Toulouse, Toulouse, France, 2009 (accessed 8 October 2014), http://thesesups.ups-tlse.fr/838/1/Paiva-Barreto_Alexandre.pdf.
  • [Bel] I. Belegradek, Degenerations of Riemannian manifolds, preprint, arXiv:math/0701723v2 [math.DG].
  • [BLP] M. Boileau, B. Leeb, and J. Porti, Geometrization of $3$-dimensional orbifolds, Ann. of Math. (2) 162 (2005), 195–290.
  • [BBI] D. Burago, Y. Burago, and S. Ivanov, A Course in Metric Geometry, Grad. Stud. Math. 33, Amer. Math. Soc., Providence, 2001.
  • [BGP] Y. Burago, M. Gromov, and G. Perel’man, A. D. Aleksandrov spaces with curvatures bounded below, Russian Math. Surveys 47 (1992), 1–58.
  • [Dun] N. M. Dunfield, Cyclic surgery, degrees of maps of character curves, and volume rigidity for hyperbolic manifolds, Invent. Math. 136 (1999), 623–657.
  • [Fra] S. Francaviglia, Hyperbolic volume of representations of fundamental groups of cusped $3$-manifolds, Int. Math. Res. Not. IMRN 2004, no. 9, 425–459.
  • [Fuj] M. Fujii, On strong convergence of hyperbolic $3$-cone-manifolds whose singular sets have uniformly thick tubular neighborhoods, Kyoto J. Math. 41 (2001), 421–428.
  • [Fuk] K. Fukaya, “Metric Riemannian geometry” in Handbook of Differential Geometry, Vol. II, Elsevier/North-Holland, Amsterdam, 2006, 189–313.
  • [Gro] M. Gromov, Structures métriques pour les variétés riemanniennes, Textes Math. 1, CEDIC, Paris, 1981.
  • [HK2] C. D. Hodgson and S. P. Kerckhoff, Rigidity of hyperbolic cone-manifolds and hyperbolic Dehn surgery, J. Differential Geom. 48 (1998), 1–59.
  • [HK] C. D. Hodgson and S. P. Kerckhoff, Universal bounds for hyperbolic Dehn surgery, Ann. of Math. (2) 162 (2005), 367–421.
  • [Kap] V. Kapovitch, “Perelman’s stability theorem” in Surveys in Differential Geometry, Vol. XI, Surv. Differ. Geom. 11, Int. Press, Somerville, Mass., 2007, 103–136.
  • [Koj] S. Kojima, Deformations of hyperbolic $3$-cone-manifolds, J. Differential Geom. 49 (1998), 469–516.
  • [Sal] A. Salgueiro, Orders and actions of branched coverings of hyperbolic links, Topology Appl. 156 (2009), 1703–1710.
  • [SY] T. Shioya and T. Yamaguchi, Collapsing three-manifolds under a lower curvature bound, J. Differential Geom. 56 (2000), 1–66.
  • [Y2] T. Yamaguchi, “A convergence theorem in the geometry of Alexandrov spaces” in Actes de la Table Ronde de Géométrie Différentielle (Luminy, 1992), Sémin. Congr. 1, Soc. Math. France, Paris, 1996, 601–642.